Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 397, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2006, 2:50 PM CDT for Jefferson County, Washington County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 2:50 PM CDT (19:50 UTC)
- Expired
- Jul 13, 2006, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 131950 SVRLSX MOC099-221-132030- /O.NEW.KLSX.SV.W.0397.060713T1950Z-060713T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 250 PM CDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 330 PM CDT * AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF OLD MINES...OR ABOUT 8 MILES SOUTHWEST OF DE SOTO...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... DE SOTO... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3808 9097 3791 9092 3805 9038 3831 9069 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 132036 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT THU JUL 13 2006 MOC099-221-132046- /O.EXP.KLSX.SV.W.0397.000000T0000Z-060713T2030Z/ WASHINGTON MO-JEFFERSON MO- 336 PM CDT THU JUL 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON AND NORTHEASTERN WASHINGTON COUNTIES EXPIRES AT 330 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 3808 9097 3791 9092 3805 9038 3831 9069 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:02 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 13, 2:02 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT THU JUL 13 2006
.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS ATMOSPHERE
REMAINS UNSTABLE AND UNCAPPED ACROSS MUCH OF THE CWA. OTHERWISE
ATTENTION TURNS TO THE NORTHWEST WHERE MCS IS DEVELOPING ACROSS
NEBRASKA AND IOWA THIS AFTERNOON. A SOUTHEAST MOVEMENT IS EXPECTED
WITH THIS CONVECTIVE SYSTEM...BRINGING IT ACROSS NORTHWESTERN HALF
OF THE CWA OVERNIGHT.
DECAYING MCS...RESIDUAL BOUNDARIES...AND A CONTINUED UNSTABLE
ATMOSPHERE WARRANTS CHANCE POPS FOR CONVECTION ON FRIDAY BEFORE HIGH
PRESSURE BUILDS ACROSS REGION. TEMPERATURES SHOULD BE HELD DOWN A
FEW DEGREES TOMORROW GIVEN CONVECTIVE DEBRIS AND RAINFALL.
HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY THRU THE MIDDLE OF
NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS MISSOURI
AND ILLINOIS. TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE 70S
WILL RESULT IN HEAT INDICES BETWEEN 100 AND 110 DEGREES DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. HEAT ADVISORY CRITERIA LOOKS
TO BE MET FOR THREE OR MORE CONSECUTIVE DAYS IN THE ST. LOUIS
METROPOLITAN AREA AND THEREFORE PLAN ON ISSUING AN EXCESSIVE HEAT
WATCH FOR SATURDAY THROUGH WEDNESDAY. BELIEVE OTHER AREAS OF CWA
WILL SEE HEAT ADVISORIES AS WELL...BUT THE METRO AREA WILL SEE THE
GREATEST LIKELIHOOD OF HAVING EXCESSIVE HEAT WARNING ISSUED FOR
IT. LITTLE CHANCE OF RAIN THROUGHOUT THE EXTENDED AS ATMOSPHERE
REMAINS CAPPED UNDER HIGH PRESSURE.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...THE AIR MASS HAS BECOME VERY UNSTABLE WITH MUCAPES
AOA 3000 J/KG ACRS ERN MO AND EXTREME WRN IL WHERE WKLY CONVERGENT
SFC FLOW EXISTS. THERE IS QUITE A BIT OF CU WITHIN THIS ZONE AND
THE LASTEST LAPS DATA INDICATES LITTLE IF ANY CAP REMAINS. OTHER
THAN AN ISOLD TSRA OVR JEFFERSON COUNTY...30 NM SOUTH OF
KSTL...THE AREA IS CURRENTLY VOID OF DEEP CONVECTION. ANTICIPATING
THAT WE WILL SEE ADDITIONAL SCT TSRA DEVELOPMENT AS THE AFTERNOON
PROGRESSES WITHIN THE INSTABILITY/CONVERGENCE AXIS. HOWEVER
CONFIDENCE OF ANY OF THIS DIRECTLY IMPACTING THE TERMINALS IS LOW
AND THEREFORE HAVE FCST VICINITY ATTM AND WL AMEND IF A DIRECT
IMPACT APPEARS MORE LIKELY. SCT TSRA WHICH DEVELOP THIS AFTERNOON
SHUD LAST INTO THE EARLY EVENING THEN DSIPT. A MORE ORGANIZED AREA
OF TSRA IS EXPECTED OVR THE NCNTRL PLAINS/UPR MS VLY REGION THIS
AFTERNOON AND EVENING. THIS CONVECTION IS EXPECTED TO GROW INTO A
LARGE MCS AND EVENTUALLY TRACK SEWD INTO MO AND WCNTRL IL LATE
TNGT THEN DSIPT AS IT MOVES THRU ERN MO/SW IL EARLY ON FRI MRNG.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ST. LOUIS CITY.
IL...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MADISON IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 13, 11:50 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT THU JUL 13 2006 MOZ064-141100- ST LOUIS CITY- 1150 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CITY OF ST LOUIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. AFTERNOON TEMPERATURES IN THE MIDDLE AND UPPER 90S AND HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES OF AROUND 105 DEGREES. THE HEAT AND HUMIDITY WILL ALSO RESULT IN A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY... THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 105 DEGREES OR GREATER FOR AN EXTENDED PERIOD. EXCESSIVE HEAT WARNINGS MAY BE REQUIRED FOR THE CITY OF ST LOUIS BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF HEAVY RAINFALL...STRONG WINDS OR HAIL. ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>063-065-072>075-084-085-099-141100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-STE GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1150 AM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AFTERNOON TEMPERATURES IN THE LOWER AND MIDDLE 90S WILL RESULT IN HEAT INDEX VALUES FROM 100 TO 105 DEGREES THIS AFTERNOON. THE HEAT AND HUMIDITY WILL ALSO RESULT IN A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...ESPECIALLY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WINDS IN EXCESS OF 60 MPH...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY... THE HEAT AND HUMIDITY WILL RETURN WITH THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE LOWER AND MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE MIDDLE AND UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES FOR AN EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF HEAVY RAINFALL...STRONG WINDS OR HAIL. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:40 AM CDT | Heat Advisory | LSX | City of Saint Louis | 7 hr |
| Jul 13, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 51 min |
| Jul 13, 3:09 PM CDT | Excessive Heat Watch | LSX | Saint Charles, Saint Louis, City of Saint Louis | 13 hr |
| Jul 13, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 41 min |
| Jul 13, 3:42 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 63 min |
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 66 min |
| Jul 13, 4:10 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 50 min |
| Jul 13, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 49 min |
| Jul 13, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 44 min |
| Jul 13, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 51 min |
| Jul 13, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 38 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.